MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J496H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Impaired Healing (2378)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a pacemaker pocket closure procedure on an unknown date in 2024 and suture was used.Post op of procedure, patient came in for their six week follow up check the sutures had not yet dissolved.Surgeon keeping a close eye on it to ensure infection does not set in.The patient was sent to the pharmacy for a prescription and will be back in about a week for a no charge incision check.Suture was used on the outer layer of skin with steri strips, gauze and then a tegaderm.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? were the sutures surgically removed or removed during a routine office visit? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? did the patient have an infection? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? (patient 1, 5, 6 & 7 received medication, please clarify if anything additional was given) were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.40 y.O.Male 267 in bmi 39.53.Date of index surgical procedure? on (b)(6) 2024.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.How was the suture placed (interrupted or continuous)? unknown.How was the suture originally tied (multiple knots, square knot, etc.)? unknown.Were the sutures surgically removed or removed during a routine office visit? on (b)(6) 2024 the suture on the medial side could not be removed yet, but the suture on the lateral side was removed and cut back.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.What symptoms did the patient experience following the index surgical procedure? onset date? on (b)(6) 2024 pus.Did the patient have an infection? yes.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? on (b)(6) 2024 wbc.Wnl.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? ceftin 500 mg bid x 7 day.Were cultures performed? if so, please provide the results.No.Were any pre-op cleansing procedures changed recently? if yes, please describe unknown.Other relevant patient history/concomitant medications? nia.What is the physician's opinion as to the etiology of or contributing factors to this event? what is the patient's current status? failed to return for incision check on (b)(6) 2024.Patient contact and reports incision healed with scab and no further pus/redness/warmth surgeon's name? dr.(b)(6).

Brand Name
VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20424426
Report Number2210968-2024-10677
Device Sequence Number8420456
Product Code GAM
UDI-Device Identifier10705031040595
UDI-Public10705031040595
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ496H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight121 KG